Alert archive / West Virginia / Flash Flood Watches in 2017

Flash Flood Watch 5, NWS Charleston, WV

May 20, 20178 counties in West Virginia; Buchanan County, Dickenson County, Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this flash flood watch at May 20, 2017, 2:56 PM EDT for 8 counties in West Virginia; Buchanan County, Dickenson County, Virginia; Lawrence County, Kentucky. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
May 20, 2017, 2:56 PM EDT (18:56 UTC)
Expired
May 21, 2017, 10:14 PM EDT
In force
31 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Lawrence County, KY, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Raleigh County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 68 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WGUS61 KRLX 201856
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Charleston WV
256 PM EDT Sat May 20 2017

...SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL...


KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-210200-
/O.NEW.KRLX.FF.A.0005.170520T1856Z-170521T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Including the cities of Louisa, Clintwood, Grundy, Vansant, 
Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, 
Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, 
Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley
256 PM EDT Sat May 20 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Charleston has issued a

* Flash Flood Watch for portions of northeast Kentucky, 
  southwest Virginia, and West Virginia, including the following 
  areas, in northeast Kentucky, Lawrence KY. In southwest 
  Virginia, Buchanan and Dickenson. In West Virginia, Boone, 
  Lincoln, Logan, McDowell, Mingo, Northwest Raleigh, Southeast 
  Raleigh, Wayne, and Wyoming. 

* Until 10 PM EDT this evening

* Slow moving showers and thunderstorms may produce upwards of 1
  to 2 inches. With the wet soils from previous rains, this will
  provide efficient runoff

* Roads along streams and creeks may flood. Poor drainage areas
  and low spots will have the greatest chances to flood.

 
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
340 
WGUS61 KRLX 210202
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Charleston WV
1002 PM EDT Sat May 20 2017

...ROUNDS OF STORMS THROUGH SUNDAY NIGHT MAY PRODUCE HEAVY 
RAINFALL...

KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-211015-
/O.EXT.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Including the cities of Louisa, Clintwood, Grundy, Vansant, 
Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, 
Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, 
Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley
1002 PM EDT Sat May 20 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE SUNDAY NIGHT...

The Flash Flood Watch is now in effect for

* Portions of northeast Kentucky, southwest Virginia, and West 
  Virginia, including the following areas, in northeast 
  Kentucky, Lawrence KY. In southwest Virginia, Buchanan and 
  Dickenson. In West Virginia, Boone, Lincoln, Logan, McDowell, 
  Mingo, Northwest Raleigh, Southeast Raleigh, Wayne, and 
  Wyoming. 

* Through late Sunday night

* Slow moving showers and thunderstorms may produce upwards of 1
  to 2 inches per hour tonight. With the wet soils from previous
  rains, this will provide efficient runoff. Additional showers
  and thunderstorms, capable 1 to 1 and 1/2 inches per hour, will
  be around from early Sunday morning through Sunday night. The
  long duration and efficient runoff may lead to flooding.

* Roads along streams and creeks may flood. Poor drainage areas 
  and low spots will have the greatest chances to flood. 

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

TRM
498 
WGUS61 KRLX 210704
FFARLX

Flood Watch
National Weather Service Charleston WV
304 AM EDT Sun May 21 2017

...ROUNDS OF STORMS THROUGH SUNDAY NIGHT MAY PRODUCE HEAVY
RAINFALL...

KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-211700-
/O.CON.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Including the cities of Louisa, Clintwood, Grundy, Vansant, 
Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, 
Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, 
Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley
304 AM EDT Sun May 21 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of northeast Kentucky, southwest Virginia, and West 
  Virginia, including the following areas, in northeast 
  Kentucky, Lawrence KY. In southwest Virginia, Buchanan and 
  Dickenson. In West Virginia, Boone, Lincoln, Logan, McDowell, 
  Mingo, Northwest Raleigh, Southeast Raleigh, Wayne, and 
  Wyoming. 

* Through late tonight

* Slow moving showers and thunderstorms may produce upwards of 1 
  to 2 inches per hour tonight. With the wet soils from previous 
  rains, this will provide efficient runoff. Additional showers 
  and thunderstorms, capable 1 to 1 and 1/2 inches per hour, 
  will be around from early Sunday morning through Sunday night. 
  The long duration and efficient runoff may lead to flooding. 

* Roads along streams and creeks may flood. Poor drainage areas 
  and low spots will have the greatest chances to flood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

kistner
973 
WGUS61 KRLX 211616
FFARLX

Flood Watch
National Weather Service Charleston WV
1216 PM EDT Sun May 21 2017

...ROUNDS OF STORMS THROUGH TONIGHT MAY PRODUCE HEAVY RAINFALL...

KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-220030-
/O.CON.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Including the cities of Louisa, Clintwood, Grundy, Vansant, 
Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, 
Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, 
Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley
1216 PM EDT Sun May 21 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of northeast Kentucky, southwest Virginia, and West 
  Virginia, including the following areas, in northeast 
  Kentucky, Lawrence KY. In southwest Virginia, Buchanan and 
  Dickenson. In West Virginia, Boone, Lincoln, Logan, McDowell, 
  Mingo, Northwest Raleigh, Southeast Raleigh, Wayne, and 
  Wyoming. 

* Through late tonight

* Showers and thunderstorms will continue today, with up to an
  inch of rain. Some localized pockets of heavier rain are also 
  possible. With the wet soils from previous rains, this will 
  provide efficient runoff. The long duration and efficient runoff
  may lead to flooding. 

* Roads along streams and creeks may flood. Poor drainage areas 
  and low spots will have the greatest chances to flood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
390 
WGUS61 KRLX 220014
FFARLX

Flood Watch
National Weather Service Charleston WV
814 PM EDT Sun May 21 2017

...ROUNDS OF STORMS THROUGH TONIGHT MAY PRODUCE HEAVY RAINFALL...

KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-220815-
/O.CON.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Including the cities of Louisa, Clintwood, Grundy, Vansant, 
Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, 
Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, 
Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley
814 PM EDT Sun May 21 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

The Flash Flood Watch continues for

* Portions of northeast Kentucky, southwest Virginia, and West 
  Virginia, including the following areas, in northeast 
  Kentucky, Lawrence KY. In southwest Virginia, Buchanan and 
  Dickenson. In West Virginia, Boone, Lincoln, Logan, McDowell, 
  Mingo, Northwest Raleigh, Southeast Raleigh, Wayne, and 
  Wyoming. 

* Until 6 AM EDT Monday

* Showers and thunderstorms will continue today, with up to an 
  inch of rain. Some localized pockets of heavier rain are also 
  possible. With the wet soils from previous rains, this will 
  provide efficient runoff. The long duration and efficient 
  runoff may lead to flooding. 

* Roads along streams and creeks may flood. Poor drainage areas 
  and low spots will have the greatest chances to flood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
048 
WGUS61 KRLX 220214
FFARLX

Flood Watch
National Weather Service Charleston WV
1014 PM EDT Sun May 21 2017


KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-220315-
/O.CAN.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Including the cities of Louisa, Clintwood, Grundy, Vansant, 
Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, 
Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, 
Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley
1014 PM EDT Sun May 21 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northeast Kentucky,
southwest Virginia, and West Virginia has been cancelled. 

The heavy rain threat has ended. There is still the possibility of
showers and thunderstorms late tonight, however, the threat for
flash flooding has diminished. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 20, 2:07 PM EDT, 49 minutes earlier.

Area forecast discussion, May 20, 2:07 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
207 PM EDT Sat May 20 2017

.SYNOPSIS...
A stalled frontal boundary over the area will drift slowly the
north today. A stronger cold front crosses from the west Sunday
night with high pressure moving in behind it by Monday night.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 1130 AM Saturday...

Made a few tweaks to the sky, pop and wx grids to account for
clearing and convection firing over Ohio. Otherwise, rest of
forecast package on track.

Previous discussion...
Cold front continues to slowly drift to
the south this morning. This front will eventually stall across
Central West Virginia and then start to slowly lift northward
this afternoon and evening. Generally the front will be nearly
stationary for most of the day.

Similar to yesterday, much uncertainty exists with today's
forecast. Again we are looking at a high Cape and low shear day,
with generally isolated thunderstorms possible in the warm
sector through the day today, as upper level ridge keeps the
midlevels quite dry and capped through much of the day.
However, later this afternoon the flow will shift to southerly
and the front will finally start to drift north again.
Convection will likely develop to our west/southwest and move
along this boundary this evening. Would expect something similar
to what we saw last night, but this time the line of convection
may not make it too far east of the Ohio River Valley. PWATs
will be high again this evening and with yesterday's convection
flash flood guidance values will be low in some areas. We may
have water issues if convection tonight goes over these same
areas once again.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 330 AM Saturday...

By Sunday and Sunday night, showers and thunderstorms activity
will increase from west to east as a warm front lifts northeast
followed by a cold front. Pwats increase to 1.9 inches with
limited sfc CAPE and deep layered shear. Therefore, expect an
environment conducive to flash flooding and not severe for
Sunday. In fact, WPC have most of WV under a Slight risk for
excessive rainfall Sunday. A flash flood watch may be required.

The cold front moves east diminishing rainfall over the area
during the overnight hours. Areas that have already received
heavy rainfall from Friday morning and afternoons will be more
vulnerable for water problems and for the potential flash
flooding during the end of the weekend.

Behind the front, expect a period of cooler and drier air early
Monday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 230 PM Friday...

Cooler and drier weather will prevail at the beginning of next
week. However, the chances for rain return by midweek with the
next frontal system. Temperatures will return to a more
seasonable level during this period.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 154 PM Saturday...

VFR conditions will prevail through the early afternoon hours.
Heating along with frontal boundary lifting northward through
the region will fire Showers/TSTMs just about any where over the
area this afternoon and into this evening.  MVFR/IFR cigs and
vsbys in and near those storms. Quickest development will be
along the WV/VA mountains from EKN-BKW line. SHRA/TSTMs should
die down after sunset. Some fog may develop in those areas where
it rained after midnight. Cold front to our west will continue
to move eastward during the day on Sunday and some convection
with this front could be over the area by midday Sunday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium

ALTERNATE SCENARIOS: Timing and placement of showers/TSTMs this
afternoon may vary. Also, development and placement of fog may
vary overnight.

EXPERIMENTAL TABLE OF FLIGHT
CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO
AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    L
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z SUNDAY...
Isolated IFR possible in fog Sunday and Monday nights, and in
showers and thunderstorms Sunday into Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JS/JW
NEAR TERM...JS
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JS
Hazardous weather outlook, May 20, 4:09 AM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
409 AM EDT Sat May 20 2017

VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526-210815-
Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-
Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
409 AM EDT Sat May 20 2017

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia, southern West
Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Numerous showers and storms could produce very heavy rainfall on
Sunday. The area is under a Slight Risk for Excessive Rainfall.
Flash flood watch may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ066-067-075-076-083>087-210815-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
409 AM EDT Sat May 20 2017

This Hazardous Weather Outlook is for northeast Kentucky and
southeast Ohio.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front will bring copious rainfall to the area on Sunday. The
area is under a marginal risk for excessive rainfall on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 20, 2:06 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
206 PM EDT SAT MAY 20 2017

WVZ523-524-201845-
Southeast Pocahontas-Northwest Pocahontas-
206 PM EDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN POCAHONTAS
COUNTY...

At 205 PM EDT, a strong thunderstorm was located near Beartown State
Park, or 10 miles north of Renick, moving northeast at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Marlinton, Hillsboro, Buckeye and Cranberry Mountain Nature Center.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3804 8023 3805 8027 3811 8036 3822 8036
      3835 8022 3814 8001
TIME...MOT...LOC 1805Z 230DEG 7KT 3813 8030

17

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:22 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Mason, Putnam, Roane53 min
May 19, 9:05 PM EDTSpecial Weather StatementRLXKanawha55 min
May 19, 9:29 PM EDTSpecial Weather StatementRLXBoone, Lincoln61 min
May 19, 9:53 PM EDTSpecial Weather StatementRLXClay, Fayette, Nicholas67 min
May 19, 11:25 PM EDTSpecial Weather StatementRLXMingo65 min
May 20, 2:06 PM EDTSpecial Weather StatementRLXPocahontas39 min
May 20, 3:19 PM EDTFlash Flood WarningRLXPocahontas3 hr
May 20, 3:32 PM EDTSevere Thunderstorm WarningRLXWayne28 min
May 20, 5:00 PM EDTSpecial Weather StatementRLXCabell30 min
May 20, 5:11 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming34 min
May 20, 5:22 PM EDTFlash Flood WarningRLXCabell3 hr
May 20, 5:28 PM EDTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming32 min
May 20, 6:39 PM EDTSpecial Weather StatementRLXNicholas36 min
May 20, 6:43 PM EDTSpecial Weather StatementRLXBoone, Fayette, Nicholas32 min
May 20, 7:02 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha28 min
May 20, 7:14 PM EDTSpecial Weather StatementRLXFayette31 min
May 20, 7:17 PM EDTSpecial Weather StatementRLXLincoln28 min
May 20, 7:23 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Nicholas and 1 more52 min
May 20, 7:30 PM EDTSpecial Weather StatementRLXPocahontas45 min
May 20, 7:31 PM EDTSpecial Weather StatementRLXRandolph44 min
May 20, 7:59 PM EDTSpecial Weather StatementRLXBraxton46 min
May 20, 12:29 AM EDTSpecial Weather StatementRLXBuchanan, Dickenson31 min
May 19, 8:17 PM EDTSpecial Weather StatementRLXCarter28 min
May 20, 3:24 PM EDTSpecial Weather StatementRLXBoyd51 min
May 20, 3:40 PM EDTSpecial Weather StatementRLXLawrence35 min
May 20, 3:46 PM EDTSevere Thunderstorm WarningRLXLawrence14 min
May 20, 4:00 PM EDTSpecial Weather StatementRLXBoyd30 min
May 20, 4:20 PM EDTFlash Flood WarningRLXBoyd, Carter, Greenup3 hr
May 20, 4:32 PM EDTSpecial Weather StatementRLXBoyd43 min

Nearby

Flash Flood Watches in West Virginia, 2017Flash Flood Watches in Virginia, 2017Flash Flood Watches in Kentucky, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.